Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 199, NWS St. Louis, MO

December 20, 2011Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 20, 2011, 12:21 PM CST for Cole County, Missouri. It took effect at Dec 20, 2011, 8:42 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2011, 12:21 PM CST (18:21 UTC)
In effect from
Dec 20, 2011, 8:42 PM CST
Expired
Dec 21, 2011, 9:06 AM CST
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 18.28 ft at Dec 21, 2011, 3:00 AM CST.

actionminormoderate102012/2012/2112/22
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WGUS43 KLSX 201821
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 PM CST TUE DEC 20 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1.80 INCHES OF RAINFALL DURING THE 
PAST 24 HOURS AND LESS THAN A TENTH OF AN INCH OF RAIN IS FORECAST THROUGH TOMORROW MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-211821-
/O.NEW.KLSX.FL.W.0199.111221T0328Z-111222T1614Z/
/JCMM7.1.ER.111221T0328Z.111221T1200Z.111221T1614Z.NO/
1221 PM CST TUE DEC 20 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOREAU RIVER NEAR JEFFERSON CITY
* FROM THIS EVENING TO WEDNESDAY.
* AT 11:30 AM TUESDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CREST AT 17.2 FEET TONIGHT...THEN FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     12/21  12/22  12/23  12/24  12/25

MOREAU RIVER
  JEFFERSON CITY  17.0   11.15      17.2    5.0    2.4    2.1    2.0
2 follow-up statements
715 
WGUS83 KLSX 210107
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CST TUE DEC 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  

              THE MOREAU RIVER NEAR 

                ...JEFFERSON CITY AFFECTING COLE COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-220107-
/O.EXT.KLSX.FL.W.0199.111221T0242Z-111222T1540Z/
/JCMM7.1.ER.111221T0242Z.111221T1200Z.111221T1540Z.NO/
707 PM CST TUE DEC 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY
* UNTIL THURSDAY MORNING.
* AT 6:30 PM TUESDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET AROUND 6AM TOMORROW AND
  THEN FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     12/21  12/22  12/23  12/24  12/25

MOREAU RIVER
  JEFFERSON CITY  17.0   16.46      18.1    4.7    2.3    2.1    2.0
538 
WGUS83 KLSX 211506
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
906 AM CST WED DEC 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY

.THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS WATER EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-211536-
/O.CAN.KLSX.FL.W.0199.000000T0000Z-111222T1540Z/
/JCMM7.1.ER.000000T0000Z.111221T0930Z.111221T1358Z.NO/
906 AM CST WED DEC 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* CRESTED AT 18.30 FEET EARLY THIS MORNING.
* FELL BELOW FLOOD STAGE AT 7:58 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL. 

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     12/22  12/23  12/24  12/25  12/26

MOREAU RIVER
  JEFFERSON CITY  17.0   16.65       4.2    2.3    2.0    2.0    2.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 20, 11:44 AM CST, 37 minutes earlier.

Area forecast discussion, Dec 20, 11:44 AM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CST TUE DEC 20 2011

.DISCUSSION...
/344 AM CST TUE DEC 20 2011/

EARLY THIS MORNING...WOUND UP STORM SYSTEM IS LOCATED OVER THE N TX
PANHANDLE SLOWLY EDGING TO THE NE.  LARGE SWATH OF WAA PCPN EXISTS
OVER THE FA ATTM PER RADAR MOSAIC AND OBS BUT ALREADY IN WRN MO THE
DRY SLOT AND BACKEDGE CAN BE SEEN.  ALMOST ALL OF THIS PCPN IN THE
FA IS RAIN...SAVE NEAR THE FAR NWRN FA NEAR KIRK WHERE MIXED PCPN
HAS FALLEN FROM TIME TO TIME.  DEFORMATION ZONE PCPN IS MUCH FURTHER
TO THE W...IN CNTRL/WRN KS...WHERE MUCH OF THE P-TYPE THERE IS
SNOW.  TEMPS HAVE BEEN STEADY THRU THE NIGHT ACROSS THE FA THUS FAR
IN THE 35-45 RANGE FROM NW TO SE.  THE SFC CDFNT HAS FINALLY CLEARED
SERN MO AND SRN IL.

BACKEDGE OF THE PCPN SHOULD PUSH THRU MUCH OF THE FA BY 15Z...ONLY
HANGING ON IN THE FAR ERN FA NEAR KSLO AND IN THE FAR NRN-NWRN FA
BETWEEN KUIN-KIRK HEADING INTO LATE MORNING.  BY EARLY AFTERNOON
ONLY THE FAR NWRN FA IS EXPECTED TO STILL BE RECEIVING MEASURABLE
PCPN...ALTHOUGH IT EVEN HERE IT IS LOOKING MORE IN DOUBT DEPENDING
ON HOW EXACTLY THE WAA AND TRUE DEFORMATION ZONE PCPN WHICH WILL
STILL BE TO THE W AT THIS TIME INTERFACE. WHAT WILL BE LEFT IN THE
WAKE WILL BE AREAS OF DRIZZLE AS A RESULT OF THE DRYING OUT OF THE
CRITICAL SNOW GROWTH LAYERS BETWEEN 600-700MB...AND A WEAK LO LEVEL
LIFT REGIME THANKS TO CYCLONIC FLOW FROM APPROACH OF SFC LO AND A
PRETTY GENEROUS AREA OF LO LEVEL CLOUDS.  TEMPS WILL STRUGGLE TO
RISE TODAY AS A RULE...ALTHOUGH THEY WILL HAVE AN EASIER TIME TO THE
S AND E OF STL METRO WHERE SFC FRONT IS EXPECTED TO BUCKLE BACK TO
THE NW AS A WRMFNT AS LO PRES APPROACHES THIS AFTN.  USED
CONDITIONAL CLIMO AS BASIS FOR MAX TEMPS...WHERE 2 TO 7 DEGREE
DIURNAL SWINGS WILL BE COMMON.

TES

FOR TONIGHT...SURFACE LOW WILL LIFT NORTHEASTWARD OUT OF SOUTHERN MO
INTO WESTERN INDIANA BY WEDNESDAY MORNING. MODELS CONTINUE TO SHOW
SOME DEFORMATION PCPN DEVELOPING ON BACKSIDE OF SYSTEM...THOUGH 850
TEMPS CONTINUE TO BE A BIT WARMER...SO BACKED OFF ON RAIN/SNOW MIX
MENTION TO JUST THE NORTHERN TWO OR THREE COUNTIES WITH NO
ACCUMULATION EXPECTED. SPEED OF SYSTEM STILL HARD TO PIN
DOWN...COULD SEE PCPN COME TO AN END A BIT FASTER THAN
ADVERTISED...FOR NOW KEPT CHANCE/LIKELY POPS GOING...WITH HIGHEST
POPS ALONG AND NORTH OF A VICHY MO TO WHITE HALL IL LINE. AS FOR LOW
TEMPS...RAISED THEM A FEW DEGREES FROM PREVIOUS FORECAST...RANGING
FROM THE MID 30S TO MID 40S.

PCPN COMING TO AN END WEDNESDAY MORNING THEN SEE REGION DRY OUT FOR
A BIT BEFORE NEXT CHANCE OF RAIN MOVES IN...MAINLY AFFECTING
SOUTHERN PORTIONS OF FORECAST AREA ON THURSDAY WITH A SYSTEM SLIDING
NORTHEAST FROM THE GULF COAST REGION. FOR NOW ONLY HAVE SLIGHT
CHANCE POPS FOR THIS AREA. NOT A LOT OF COLD AIR BEHIND THIS
SYSTEM...SO WILL SEE HIGHS IN THE MID TO UPPER 40S ON WEDNESDAY.
LOWS WEDNESDAY NIGHT WILL BE IN THE UPPER 20S TO UPPER 30S...THEN
HIGHS ON THURSDAY WILL BE IN THE LOW 40S FAR NORTH TO THE UPPER 40S
SOUTH.

BEYOND THAT EXTENDED MODELS CONTINUE TO HINT AT SOME LIGHT PCPN
FRIDAY AND SATURDAY WITH LOW LEVEL TEMPS COLD ENOUGH TO PRODUCE
SNOW...POSSIBLY MIXED WITH RAIN AT TIMES...HOWEVER...TIMING AND
STRENGTH HARD TO PIN DOWN AT THIS TIME...SO JUST HAVE SLIGHT
CHANCE/LOW END CHANCE POPS THROUGH SATURDAY. BEYOND THAT DRY AND
NEAR NORMAL TEMPS FOR THE CHRISTMAS HOLIDAY AND INTO EARLY NEXT WEEK.

BYRD

&&

.AVIATION...
/1127 AM CST TUE DEC 20 2011/

DRIZZLE AND IFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE
VALID TAF PD AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION.
RAIN SHOWERS ARE POSSIBLE OVERNIGHT AS THE UPPER LOW MOVES OVER
THE TERMINALS. BEYOND THE END OF THE 24HR TAF PD...CIGS SHOULD
IMPROVE TO MVFR AS THE SYSTEM MOVES AWAY FROM THE REGION.

SPECIFICS FOR KSTL...DRIZZLE AND IFR CONDITIONS WILL CONTINUE AT
LAMBERT FOR MOST OF THE VALID TAF PD AS A LOW PRESSURE SYSTEM
MOVES ACROSS THE REGION. RAIN SHOWERS ARE POSSIBLE OVERNIGHT AS
THE UPPER LOW PRESSURE CENTER MOVES OVER THE TERMINAL. WINDS
BECOME LGT/VAR WITH A SELY TO SLY COMPONENT AS THE SYSTEM LIFTS A
WARM FRONT NWD THEN TURN NWLY TO WLY BEHIND THE TRAILING CDFNT.
CIGS SHOULD RISE TO MVFR LATE IN THE 30HR TAF PD ALTHOUGH THE
TIMING REFLECTED IN THIS TAF MAY BE TOO OPTIMISTIC.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 20, 4:17 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
417 AM CST TUE DEC 20 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
417 AM CST TUE DEC 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 9:24 PM CSTRiver Flood WarningLSXSaint Charles9 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.